Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 212, NWS Nashville, TN

July 28, 2001Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 28, 2001, 4:24 PM CDT for Davidson County, Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 28, 2001, 4:24 PM CDT (21:24 UTC)
Expired
Jul 28, 2001, 5:00 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Davidson County, TN

What was reported inside it

TimeReportWhereRemark
Jul 28, 4:39 PM CDTThunderstorm Wind 50 EGoodlettsville, TNMetro EOC reported power lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1350 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 282125
SVRBNA
TNC037-282200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT SAT JUL 28 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAVIDSON COUNTY IN TENNESSEE

* UNTIL 500 PM CDT

* AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF GOODLETTSVILLE...OR ABOUT 10
  MILES NORTH OF NASHVILLE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR GOODLETTSVILLE AROUND 430 PM.

DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS!
$$
MAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:46 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 28, 2:46 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
246 PM CDT SAT JUL 28 2001

ETA/NGM/AVN MODELS ALL UNDERFORECAST SOMEWHAT STRENGTH OF SURFACE
HIGH LOCATED OVER THE SOUTHEAST THIS MORNING. PREVIOUS ETA AND AVN
MODEL RUNS HAD BEST FORECAST LOCATION OF WARM FRONT LOCATED TO OUR N.

ALSO...850...700 AND 500 MB HEIGHTS WERE SLIGHTLY HIGHER THAN ALL
THREE MODELS PREDICTED IN OUR AREA.

ALL THREE MODELS INDICATE A SMALL VORTICITY MAXIMUM MOVING SLOWLY E
ACROSS OUR AREA THIS AFTERNOON...APPARENTLY ASSOCIATED WITH A WEAK
700/500 MB TROUGH. MODELS ALL SHOW AN UPPER LEVEL TROUGH WITH A
STRONGER AREA OF VORTICITY MOVING SE INTO OH VALLEY AREA BY 12Z
SUN...WITH POSITIVE ADVECTION ON OUR DOOR STEP

ALSO BY 12Z SUN...NEW AVN MOVES A SURFACE LOW E TO NEAR THE IN/OH
BORDER AREA...WITH ITS PRESSURE PATTERN SHOWING LITTLE CHANGE
BETWEEN THE TWO RUNS. ETA SOLUTION IS COMING IN LINE MORE WITH AVN
SOLUTION IN LOWERING SURFACE PRESSURES MORE OVER OUR AREA OVERNIGHT
THAN PREVIOUS ETA RUN. IT HOWEVER FORECASTS LOW TO BE OVER W OH. NGM
WAS SIMILAR TO ITS PREVIOUS FORECAST. I SUSPECT THINGS WILL BE A
LITTLE SLOWER TO EVOLVE...AT LEAST IN THE SHORT TERM...DUE TO
STRENGTH OF SOUTHEAST HIGH.

APPEARS BEST SURFACE CONVERGENCE WILL REMAIN N OF OUR AREA
OVERNIGHT. AXIS OF HIGHER THETA-E VALUES...BOTH SURFACE AND AT 850
MB...WILL HOWEVER BE NEAR THE KY/TN BORDER OVERNIGHT. I STILL EXPECT
THE MOST RAINFALL AND HIGHEST POPS WILL BE JUST N OF US. THERE
SHOULD BE A GRADUAL LESSENING OF PRECIP COVERAGE OVER OUR AREA LATER
THIS EVENING AS HEATING ENDS.

LOOKING AT FORECAST PATTERNS OF 500 VORTICITY...700/500
VORTICITY...AND CHANGE OF VORTICITY FROM 700 TO 500 MB...BEST CHANCE
OF RAIN IN THE MID STATE APPEARS TO BE ON SUNDAY...AND MAINLY DURING
THE MORNING INTO THE EARLY AFTERNOON HOURS ESPECIALLY IN THE N.

BEYOND THAT...TROUGH IN THE PACIFIC NW IS FORECAST TO INCREASE SOME
IN AMPLITUDE...WITH A CORRESPONDING DEVELOPMENT OF SOME TROUGHINESS
DOWN TO THE MID ATLANTIC STATES AND SE BY SUNDAY EVE. OUR UPPER LEVEL
FLOW WILL BECOME NORTHWEST LATER IN THE DAY ON SUNDAY AND USHER IN
MUCH DRIER AIR IN THE MID AND UPPER LEVELS...AS WELL AS DOWNWARD
MOTION SUNDAY NIGHT AND MONDAY.

ETA AND NGM BOTH FORECAST A WEAK SURFACE TROUGH TO MOVE S INTO OUR N
COUNTIES SUNDAY NIGHT AND REMAIN OVER THE AREA ON MONDAY. BECAUSE OF
NO UPPER LEVEL SUPPORT FOR THE MOST PART...WILL KEEP FORECAST DRY ON
MONDAY.

HIGH TEMPS ON SUN WILL BE TRICKY. LOOKS LIKE MEAN RELATIVE HUMIDITY
COULD EVEN BEGIN LOWERING LATER IN THE AFTERNOON. WITH NGM/AVN BOTH
SHOWING SOME WARMER AIR ADVECTING INTO PARTICULARLY THE N PART OF
OUR AREA AT 850 MB ON SUN...COULD MEAN MOS MAY BE TOO LOW WITH
HIGHS. WILL RAISE SLIGHTLY IN NW AND N BUT ONLY DEGREE OR
TWO...ANTICIPATING SOME SUNSHINE LATER IN THE AFTERNOON AND
LESSENING OF PRECIP COVERAGE. OTHERWISE WILL NOT STRAY FAR FROM MOS
FOR NEXT FEW PERIODS.

REGARDING POPS...THERE IS NOT THAT MUCH ACTIVITY AROUND THIS
AFTERNOON. SOME DEVELOPMENT NOW NOTED ON SATELLITE IR IMAGERY OVER
MO BOOTHEEL AND MAINLY OVER S CENTRAL KY AND E PART OF TN. WILL MOST
LIKELY LOWER THE HIGH POPS MOS FORECASTS FOR TONIGHT...ESPECIALLY IN
THE S. IN THE N WILL WAIT UNTIL LAST MINUTE TO DECIDE. HIGH POPS
LOOK REASONABLE ON SUN PER THE INFO. MENTIONED PREVIOUSLY. MAY
MENTION HEAVY RAIN POSSIBLE ON SUN AS PRECIPITABLE WATER STAYS HIGH
AT LEAST FOR THE FIRST PART OF SUN PER THE ETA MODEL.

PRELIMINARY NUMBERS

BNA 75/88/72/92 5821
CSV 70/82/67/87 7931

.BNA...NONE.

STEIGERWALDT

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.